U of U Postdoctoral Association Board Meeting Minutes 12:00 - 1:00 PM on June 1st, 2018 HSEB 5100A

Attendance: Marta Szulik (CVRTI), Gaelle Batot (Biochemistry), Jennifer Mabey (Graduate School), Erin Young (Huntsman Cancer Institute), Natalia Torres (CVRTI), Aneesa Al Soodani (Chemistry), Amelia Hodges (Chemistry) and Elizabeth Kolawole (Pathology)

Known Absences: Sharanya Kalasekar (HCI), Malini Rajan (Molecular Medicine), Daniel Mendoza (Atmospheric Sciences/GCSC) and Raziye Mohammadpour (School of Pharmacy).

Absence: Suvendu Biswas

Agenda

12:00 pm Approve minutes from last meeting [5 min]

Approved with two corrections: Jennifer Maybe was a known absence last meeting and a clarification about the Immigration L&L always being a yearly event.

12:05 pm Call for volunteers Month [5 min]

- o Junior chair
- Communication (mail-website)

We send a call for Officer Nominations annually. We discussed adding a "Social Event Coordinator" as an official position.

Action Item: Gaelle will announce a call for Officer nominations for all the positions by email, Facebook, website and during June events (BBQ and L&L).

Natalia will give Aneesa the rights to send emails directly to the UPDA list server so her emails about the event she is organizing do not need approval.

12:10 pm Lunch & Learn [5 min]

- Recap: May 16th, "Preparing your application package" panel. RSVP: 58, Attd: 53
 - Panelists:

Dough Christensen – Professor in Bioengineering

Michael Kay – Professor in Biochemistry

Holly Johnson – Adjunct Assistant Professor in Graphic Design,

Higher Education Institutional Consultant

Meghan Williams – Assistant Professor in Neurobiology and Anatomy

Gabrielle Kardon – Professor in Human Genetics

We discussed the pizza quantity/variety and the necessity to revise the order for future events. Board members provided feedback received from participant and panelist:

- ✓ The place of the teaching statement in the applications needs to be address differently
- The event did not follow the expectation of going through each section of the application package

✓ The discussion was focus too much on the interview/chalk talk and not the application itself Action Items: we will take notes to give better instructions to panelist next L&L as well as increase the panelist field diversity

• June 13th Mary Anne to talk about "Creating your own network". RSVP: 19

- July 18th, Tony Tsai about Work-Life Balance
- Aug 15t^h, Industry Panel

Action Item: Malini and Sharanya will help Gaelle to organize this panel

12:15 pm Website Photo Contest [5 min]

It is going really well. We had 40+ pictures submitted.

Action Item: Aneesa will send out two more emails reminding people to vote (6/5 a 6/11). Erin will also keep adding the reminders in the "additional Upcoming Events" section of the emails.

12:20 pm Thirsty Thursday – update [5 min]

We had a great response to this event, with 12 participants. We will keep organizing it monthly.

12:25 pm Postdoc Social Coffee & Bagels with a Mentor [5 min]

• Dana Carroll, May 10, 9-10am, EEJMRB third floor conference room, RSVP: 9, Attd 9

There was a good conversation during the event. We discuss the frequency of the event and decided on bimonthly (every two months). The next event should be organized around the topic of industry careers. We could have more than one mentor.

Action Item: All board members should send Gaelle information about possible industry related mentors for next C&B with a mentor.

12:30 pm Summer BBQ [15 min]

- Logistics to be planned: advertising, food list, grilling
- Friday, June 15th, 5-7pm
- Confirmed attendees (as of 5/30/18): 20 families (36 individuals)
- Shopping list see reported preferences in second page
- Menu: Hamburgers, Salmon, hot dogs and Veggie burgers

Shopping list:

- Pre-cut veggies if possible
- Condiments (Mustard/ketchup/relish)
- Chips
- Veggie trays
- Meat (beef patties, salmon, black beans patties)
- Buns (less buns than meat)
- Sodas/water (one bottle per person)
- Ice
- Plates, forks, knives, napkins...
- Tinfoil
- Salt and pepper
- Charcoal (1 bag)
 - Utensils, coolers, thermal bags, name tags, oven mittens.
 - Logistics to be decided: food to be purchased, advertising, grilling and other assignments

As today we have 25 families/44 people attending. We will decide the final shopping list closer to the event.

Gaelle will be in charge of the UPDA introduction and Jennifer will announce the photo contest winners and present them their prizes. Action Items:

Jennifer will prepare a supplies inventory and contact Gaelle and Marta with a person in Graduate School that will help us.

Jennifer will provide the name tags and the board members should bring utensils and oven mittens. Marta and Gaelle will do the shopping Friday afternoon.

Board members will take turns to work the grills, put grill at the lowest level to help cooking. All board members that can provide a cooler will take it to the CVRTI (to Marta) or to the Park building on President circle by Thursday June 14th.

12:45 pm

National Postdoc Appreciation Week [10min]

- NPAW dates: September 17-21, 2018
- Discussion about the events planned for the week
- Poster session on the 1st day, with keynote address
 - Book HSEB for these two events

Proposed Schedule:

- Monday: Poster session with keynote address
 - 2:30 3:30 poster session 3:30 4:00 snack break 4:00 5:00 keynote speaker
- Tuesday: coffee and bagel with headshot on lower campus
- Wednesday: hot chocolate or ice cream followed by hike if weather permit
- Thirsty Thursday

We should have confirmation of the room booking this week (Marta has already send the reservation request).

Aneesa will be in charge of Thirsty Thursday and next board meeting we will assign responsibilities for the other events.

We will organize the headshots on main campus. We are leaving as a last minute/weather-related decision to organize an ice cream/hot chocolate event in health science campus with optional hike afterwards.

Action Items:

Jennifer will work on a schedule of the keynote speaker

Jennifer will reach out to Danny Nelson about organizing the Postdoc Pitches Competition Jennifer and Marta will work together to find a photographer for headshots Natalia will send information to Jennifer about possible place for ice cream/hot chocolate event

12:55 pm Additional Points of Discussion [5 min]

• UPDA Bylaws

Marta revised and updated the Bylaws with feedback from Board Members.

• Guest comments at the end for the meeting added to the agenda.

Action Item: Gaelle will make this the last point of future agendas to give the opportunity to guest to provide feedback

• Picture from events: authorization to post

Action Item: Jennifer will find out what the current regulations are and we will create a document as reference for future events.

• Assign person for taking notes on next L&L Action Item: Erin will take notes on the next L&L.

1:00 pm Summary of Assigned Tasks & End of Meeting

Marta has been contacted about the possibility of us to advertise postdoctoral positions within the University. We decided that the website (under current announcements) and Facebook will be the appropriate place to do it.

Action Item: Gaelle will add the information in our Website and Erin will post it in Facebook.

Today was Erin last meeting. We thank her for her amazing job as Communication Officer and everything she has contributed during her tenure.

Next Meeting:	12:00 - 1:00 PM on Friday. July 6, in HSEB 5100A
Documents Sent:	Agenda, Minutes from May Meeting

Which of the following picnic foods are you most likely to enjoy? (please check all that apply)

